It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-23-2009, 11:29 AM   #1
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,312
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Help...rash from Cephalexin (Keflex) or Doxycycline (Vibramycin)

I took Cephalexin 500 mg. (Keflex generic) for 3 weeks for abcesssed tooth.

Last 2 weeks also took Doxycycline 100 mg (Vibramycin generic) along with the Cephalexin.

Broke out head to toe with bright red speck rash.

I stopped taking both meds 7 days ago but the red speck rash is not going away. Maybe not quite as red now, but, still on my body/legs. I did not have breathing problems.

I have been taking Zyrtec for 7 days. I could not get hold of my regular dentist or root canal dentist so I called the parmacist for help. They said Zyrtec would do the same thing Benadryl would.

How long does it take for the rash to go away?

Some areas itch a little, enough to be uncomfortable. On those areas I use Nystatin and it helps which indicates yeast is active along with the rash.

I also took PB-8 Acidolphous the entire time.

I definitely will not be taking those meds again. Not sure whether Doxycycline is guilty of the rash or not. I am allergic to penecillin but have been able to take Keflex for many years since then. Obviously my tolerance of Keflex has come to an end.

 
Old 06-23-2009, 12:31 PM   #2
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 14,849
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Help...rash from Cephalexin (Keflex) or Doxycycline (Vibramycin)

It can take quite some time for a drug rash to go away. Several weeks in fact. Zyrtec is what they usually recommend. If it continues to bother you, see your doc and maybe they'll prescribe a steroid.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Please help me reach my health goals. flpete88 General Health 1 03-02-2010 08:18 AM
Daughter's rash spreading-meds not working... klasikal88keys Allergies 1 02-04-2010 10:39 PM
Keflex Cephalexin Tendon Ruptures sparky1960 General Health 0 05-16-2009 08:10 AM
Rash, breathlessness, diabetes please help :( LovelyOne Kidney Disorders 2 03-26-2007 06:11 PM
Help! Don't Know what's wrong meriti Open to All Other Health Topics 3 01-04-2006 02:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!